IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Log in (now much improved!) to save this article

Externalities, consumption constraints and regular economies

  • Jean-Marc Bonnisseau

    ()

  • Elena Mercato

    ()

We consider a general model of pure exchange economies with consumption externalities. Households may have different consumption sets and each consumption set is described by a function called the possibility function. Utility and possibility functions depend on the consumptions of all households. Showing by means of an example that basic assumptions are not enough to guarantee generic regularity, we provide sufficient conditions for generic regularity in the space of endowments and possibility functions.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1007/s00199-009-0464-y
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Springer & Society for the Advancement of Economic Theory (SAET) in its journal Economic Theory.

Volume (Year): 44 (2010)
Issue (Month): 1 (July)
Pages: 123-147

as
in new window

Handle: RePEc:spr:joecth:v:44:y:2010:i:1:p:123-147
DOI: 10.1007/s00199-009-0464-y
Contact details of provider: Web page: http://www.springer.com

Web page: http://saet.uiowa.edu/

More information through EDIRC

Order Information: Web: http://www.springer.com/economics/economic+theory/journal/199/PS2

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Herings, P.J.J. & Polemarchakis, H.M., 1999. "Pareto Improving Price Regulation when the Asset Market is Incomplete," Discussion Paper 1999-30, Tilburg University, Center for Economic Research.
  2. J. D. Geanakoplos & H. M. Polemarchakis, 2006. "Pareto Improving Taxes," Cowles Foundation Discussion Papers 1576, Cowles Foundation for Research in Economics, Yale University.
  3. Zame, William R. & Noguchi, Mitsunori, 2006. "Competitive markets with externalities," Theoretical Economics, Econometric Society, vol. 1(2), pages 143-166, June.
  4. Polemarchakis, H. & Siconolfi, P., . "Generic existence of competitive equilibria with restricted participation," CORE Discussion Papers RP 1282, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  5. Elena Laureana Del Mercato, 2004. "Existence of competitive equilibria with externalities : a differential viewpoint," Cahiers de la Maison des Sciences Economiques b04078, Université Panthéon-Sorbonne (Paris 1).
  6. David Cass & Alessandro Citanna, 1998. "Pareto Improving Financial Innovation in Incomplete Markets," Post-Print hal-00479286, HAL.
  7. Citanna, A. & Polemarchakis, H.M. & Tirelli, M., 2006. "The taxation of trades in assets," Journal of Economic Theory, Elsevier, vol. 126(1), pages 299-313, January.
  8. Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
  9. Bernard Cornet & Mihaela Topuzu, 2005. "Existence of equilibria for economies with externalities and a measure space of consumers," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 26(2), pages 397-421, 08.
  10. Alessandro Citanna & Atsushi Kajii & Antonio Villanacci, 1998. "Constrained suboptimality in incomplete markets: a general approach and two applications," Post-Print hal-00479390, HAL.
  11. Shannon, Chris, 1994. "Regular nonsmooth equations," Journal of Mathematical Economics, Elsevier, vol. 23(2), pages 147-165, March.
  12. Mas-Colell,Andreu, 1990. "The Theory of General Economic Equilibrium," Cambridge Books, Cambridge University Press, number 9780521388702, Junio.
  13. Andrés Carvajal, 2004. "Testable Restrictions of General Equilibrium Theory in Exchange Economies with Externalities," Royal Holloway, University of London: Discussion Papers in Economics 04/28, Department of Economics, Royal Holloway University of London, revised Nov 2004.
  14. Monique Florenzano, 2008. "General equilibrium," Documents de travail du Centre d'Economie de la Sorbonne b08005, Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne.
  15. Cass, David & Siconolfi, Paolo & Villanacci, Antonio, 2001. "Generic regularity of competitive equilibria with restricted participation," Journal of Mathematical Economics, Elsevier, vol. 36(1), pages 61-76, September.
  16. Kung, Fan-chin, 2008. "Voluntary contributions to multiple public goods in a production economy with widespread externalities," Journal of Mathematical Economics, Elsevier, vol. 44(12), pages 1364-1378, December.
  17. Cres, Herve, 1996. "Symmetric Smooth Consumption Externalities," Journal of Economic Theory, Elsevier, vol. 69(2), pages 334-366, May.
  18. Allen, Beth, 1981. "Utility perturbations and the equilibrium price set," Journal of Mathematical Economics, Elsevier, vol. 8(3), pages 277-307, October.
  19. John Geanakoplos & H M Polemchakis, 2008. "Pareto Improving Taxes," Levine's Working Paper Archive 122247000000002219, David K. Levine.
  20. Heidhues, Paul & Riedel, Frank, 2011. "Do social preferences matter in competitive markets?," Center for Mathematical Economics Working Papers 392, Center for Mathematical Economics, Bielefeld University.
  21. Cass, David, 1991. "Incomplete financial markets and indeterminacy of competitive equilibrium," CEPREMAP Working Papers (Couverture Orange) 9107, CEPREMAP.
  22. Bonnisseau, Jean-Marc, 2003. "Regular economies with non-ordered preferences," Journal of Mathematical Economics, Elsevier, vol. 39(3-4), pages 153-174, June.
  23. Balasko, Yves & Cass, David & Siconolfi, Paolo, 1990. "The structure of financial equilibrium with exogenous yields : The case of restricted participation," Journal of Mathematical Economics, Elsevier, vol. 19(1-2), pages 195-216.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:44:y:2010:i:1:p:123-147. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)

or (Rebekah McClure)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.